MAUDE Adverse Event Report: MAKO SURGICAL CORP. MAKO X3 UNI ONLAY TIBIAL INSERT SIZE 5 - 9 MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM

MAKO SURGICAL CORP. MAKO X3 UNI ONLAY TIBIAL INSERT SIZE 5 - 9 MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Model Number 180735-2
Medical Device Problem Codes Material Erosion (1214); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Insufficient Information (4580)
Date of Event 06/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.Device not returned.
 
Event or Problem Description
It was reported that the patient's right mako partial knee was revised due to medial subsidence of the femoral component, subsidence of the tibial component, and extreme poly wear.Surgeon stated the opinion that poly wear/ debris was a cause or contributor for femoral subsidence.Patient was revised to a total knee.Rep provided the original usage report and explant pictures.The devices are allegedly available for return, otherwise the rep confirmed that no further information will be released.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event.An event regarding subsidence involving a mako insert was reported.The event was confirmed.Method & results.-product evaluation and results: material evaluation was completed and indicated the following comments: wear damage on the articulating surface of the tibial insert is consistent with articulation against the femoral component.Material loss due to articulation was observed on the lateral side damage on the articulating surface of the tibial insert is consistent with articulation against the femoral component.Material loss due to articulation was observed on the lateral side of the implant.The xrf analyzes showed that the components were consistent with their respective drawings.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-medical records received and evaluation: no medical records were received for review with a clinical consultant.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: material evaluation was indicated that damage on the articulating surface of the tibial insert is consistent with articulation against the femoral component.Material loss due to articulation was observed on the lateral side of the implant.The xrf analyzes showed that the components were consistent with their respective drawings.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MAKO X3 UNI ONLAY TIBIAL INSERT SIZE 5 - 9 MM
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key10207270
Report Number3005985723-2020-00223
Device Sequence Number11423347
Product Code NPJ
UDI-Device Identifier00848486016555
UDI-Public00848486016555
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K150307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number180735-2
Device Catalogue Number180735-2
Device Lot Number301KJV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2020
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer09/09/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR